Heavy Rain, Flagler
- When
- September 25, 11:00 PM EST to September 26, 11:00 PM EST
- Where
- Flagler County, 0.69 mi S of Indian Trails
- Reported by
- Public
- Coordinates
- 29.570, -81.250
A 24-hr rainfall total was 7.52.
Persistent onshore flow brought waves of heavy rainfall that became nearly stationary over Palm Coast during the early afternoon on Sept. 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Persistent onshore flow brought waves of heavy rainfall that became nearly stationary over Palm Coast during the early afternoon on Sept. 26th. Heavy rainfall continued to impact NE Flagler County from Palm Coast to Bunnell, with storm total amounts of 7-10 inches reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 25, 9:56 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1056 PM EDT THU SEP 25 2014 ...RAIN CHANCES INCREASE FROM SOUTHEAST TO NORTHWEST ON FRIDAY... .UPDATE... LATE EVENING SURFACE ANALYSIS DEPICTS A TROUGH OF LOW PRESSURE EXTENDING FROM THE OFFSHORE COASTAL WATERS SOUTHWESTWARD THROUGH SOUTH FLORIDA. STRONG HIGH PRESSURE COVERS THE GREAT LAKES STATES AND NEW ENGLAND. ALOFT...ATLANTIC RIDGING CONTINUES BUILDING WESTWARD...PUSHING A CYCLONE THAT WAS PREVIOUSLY CUTOFF OVER OUR REGION THROUGH THE MID ATLANTIC STATES. DEEP LAYERED MOISTURE CONTINUES ADVANCING SLOWLY NORTHWESTWARD TOWARDS OUR REGION...BUT SHOWER ACTIVITY HAS BEEN CONFINED TO THE OFFSHORE WATERS AND CENTRAL FLORIDA. SHALLOW NORTH TO NORTHEASTERLY FLOW PERSISTS BELOW 900 MILLIBARS (3500 FEET) OVER OUR REGION...AND THIS SHOULD PROMOTE ANOTHER ROUND OF LOW CEILINGS OVER MUCH OF THE REGION...ALTHOUGH INCREASING HIGH CLOUDS OVER NORTH CENTRAL FL MAY LIMIT AN EXTENSIVE LOW CLOUD DECK FOR LOCATIONS SOUTH OF A JACKSONVILLE TO GAINESVILLE LINE. SHOWER CHANCES WILL INCREASE OVER NORTH CENTRAL FL AND COASTAL NORTHEAST FL TOWARDS SUNRISE. WE EXPECT AN ACTIVE DAY OF CONVECTION ON FRI FOR MUCH OF NORTHEAST FL...WITH ACTIVITY SPREADING INTO THE SUWANNEE VALLEY BY THE LATE AFTERNOON HOURS AS LOW-LEVEL WINDS VEER TO A MORE EASTERLY DIRECTION. MID-LEVEL DRY AIR WILL KEEP INLAND SECTIONS OF SOUTHEAST GA DRY THROUGH THE MID-AFTERNOON HOURS...WITH CONVECTION GRADUALLY ADVECTING INTO SOUTHERN GA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. INCREASING HUMIDITY LEVELS AND SOME FILTERED MORNING SUNSHINE WILL BOOST HIGHS INTO THE LOW TO MID 80S REGION- WIDE. && .AVIATION... AS COASTAL TROUGH SHIFTS WESTWARD TOWARD THE COAST FRI MORNING AN INCREASE IN LOW LEVEL CLOUDS FROM THE ATLANTIC IS EXPECTED. ADVERTISED TEMPO MVFR AT CRG AND JAX BETWEEN 02Z-03Z FRI THEN PREVAILING MVFR CIGS AT SSI...JAX...AND CRG BETWEEN 06-08Z WITH VCSH BY 08-10Z. COULD SEE IFR CIGS...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN TAF PACKAGE AT THIS TIME. LOWS CEILINGS WILL CONTINUE TO PUSH INLAND TOWARD GNV AND VQQ THROUGH 10-12Z...WITH SHOWERS ADVANCING INLAND THROUGH THE DAY FRIDAY WITH PREVAILING MVFR CONDITIONS EXPECTED. NNE FLOW WILL PREVAIL AT THE SURFACE WITH SPEEDS 10-15 KTS BY MID-MORNING FRIDAY. && .MARINE... NORTHERLY WINDS WILL GRADUALLY BECOME NORTHEASTERLY OVERNIGHT AS A WEAK TROUGH OF LOW PRESSURE APPROACHES OUR REGION FROM THE SOUTHEAST. THIS FEATURE WILL INCREASE RAIN CHANCES OVER THE COASTAL WATERS LATER TONIGHT AND ESPECIALLY ON FRIDAY...AND WINDS WILL GRADUALLY TURN TO AN EASTERLY DIRECTION...WITH SPEEDS REMAINING BELOW 15 KNOTS OUTSIDE OF HEAVIER SHOWER AND THUNDERSTORM ACTIVITY. HIGH PRESSURE BUILDING TO THE NORTH OF OUR REGION THIS WEEKEND WITH KEEP EASTERLY WINDS IN PLACE...ALONG WITH SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS. WEAK LOW PRESSURE WILL APPROACH OUR REGION FROM THE WEST BY LATE IN THE WEEKEND...WITH WINDS BECOMING SOUTHERLY AND THEN SOUTHWESTERLY EARLY NEXT WEEK ALONG WITH ELEVATED SHOWER AND THUNDERSTORM CHANCES. SEAS WILL REMAIN BELOW CAUTION CRITERIA THIS WEEKEND...GENERALLY IN THE 3-5 FT RANGE THROUGH SAT NIGHT AND THEN SUBSIDING ON SUNDAY. RIP CURRENTS: MODERATE RISK EXPECTED TO CONTINUE THROUGH THE WEEKEND DUE TO PERSISTENT ONSHORE WINDS...ELEVATED SEAS...AND A LONG PERIOD EASTERLY OCEAN SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 83 69 84 / 0 30 40 50 SSI 70 79 72 81 / 20 60 50 70 JAX 68 84 72 84 / 20 60 60 60 SGJ 72 83 74 84 / 30 60 50 60 GNV 69 86 70 87 / 10 60 60 60 OCF 70 86 72 88 / 10 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/ENYEDI/WALSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1104 PM EDT THU SEP 25 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-270315- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1104 PM EDT THU SEP 25 2014 ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ELEVATED SURF CONDITIONS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ONSHORE WINDS WILL CONTINUE THROUGH THE WEEKEND...WITH AN ELEVATED RISK OF RIP CURRENTS CONTINUING AT AREA BEACHES. SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD OVER NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA ON FRIDAY...AND THEN WILL EXPAND AREA-WIDE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS WEAK SURFACE LOW PRESSURE AND DISTURBANCE ALOFT APPROACHES OUR REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
The Jacksonville radar (KJAX), 111 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
7 heavy rain, 1 flash flood. Local standard time, as filed.
A 24-hr rainfall total was 7.52.
An observer measured 5.83 in 12 hours.
An observer measured 5.88 in 12 hours.
A spotter measured 3.56 within a few hours.
An observer measured 4.41 within about 3 hours.
Training, slow moving showers and thunderstorms within a onshore flow caused flash flooding in the Palm Coast area of Flagler County. Rainfall started in the early afternoon, when a spotter in Palm Coast reported 3.56 of rainfall within 3 hours between 12-3 pm. By 3:55 pm, several vehicles and a school bus were stranded in water over the roadway in the western section of Palm Coast. By 4:15 pm, 4.41 inches of rainfall was measured within 3 hours on Bannerword Lane in Palm Coast. Later that evening around 9 pm, county officials reported the road was washed out at the intersection of Hickory and Walnut Streets to the intersection of Walnut and Fig Streets in Bunnell. Several roads in the W-Section of Palm Coast including Woodward Lane, Woodside Drive, Woodshire Land and the north end of Woodhaven Drive were closed due to flooded roads. At 10:35 pm, observation stations in west Palm Coast measured 5.83-5.88 of rainfall within 12 hours. At 10:48 pm, the county EM reported about 2 feet of standing water along portions of Florida Pack Drive in Palm Coast. About 6 structures had minor damage from flood waters. The cost of damage was unknown, and it was estimated for this event to be included in Storm Data.
Evening rainfall total was 6.36.
A WeatherUnderground station measured 24 hr rainfall of 9.68 in the Indian Trails Community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539419, 539416, 539417, 539414, 539415, 539413, 539418, 539439.